Separative cancellation for projective modules over exchange rings

P. Ara, K. R. Goodearl, K. C. O'Meara, E. Pardo

Research output: Contribution to journalArticleResearchpeer-review

162 Citations (Scopus)

Abstract

A separative ring is one whose finitely generated projective modules satisfy the property A ⊕ A ≅ A ⊕ B ≅ B ⊕ B ⇒ A ≅ B. This condition is shown to provide a key to a number of outstanding cancellation problems for finitely generated projective modules over exchange rings. It is shown that the class of separative exchange rings is very broad, and, notably, closed under extensions of ideals by factor rings. That is, if an exchange ring R has an ideal I with I and R/I both separative, then R is separative.
Original languageEnglish
Pages (from-to)105-137
JournalIsrael Journal of Mathematics
Volume105
DOIs
Publication statusPublished - 1 Jan 1998

Fingerprint Dive into the research topics of 'Separative cancellation for projective modules over exchange rings'. Together they form a unique fingerprint.

  • Cite this